Florida, 2010Damaging Winds and Lightning Strikes in Florida, June 11, 2010
June 11, 2010 · NWS JAX · 6 events in 4 counties and zones
A weakening surface front was near southeast Georgia with a surface ridge axis across central Florida. A mean 1000-700 mb ridge axis was over southeast Georgia with a light south to southwest steering flow over the local area.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $101,000
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A weakening surface front was near southeast Georgia with a surface ridge axis across central Florida. A mean 1000-700 mb ridge axis was over southeast Georgia with a light south to southwest steering flow over the local area. An unstable low level air mass was in place and combined with the sea breezes and outflows numerous severe storms developed across the area during the afternoon and evening.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 11, 1:36 PM EST, 2 hours 14 minutes earlier.
Area forecast discussion, Jun 11, 1:36 PM EST, 2 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
236 PM EDT FRI JUN 11 2010
...HOT WITH LOW RAIN CHANCES THROUGH THE WEEKEND...
.SHORT TERM...MEAN LAYER (1000-500 MB) HIGH OVER NORTH FL SHIFTS
NW LATE THIS AFTERNOON/EVE WHICH ALLOWS SHORT WAVE ALONG THE
UPPER SE GA COAST TO MOVE SOUTH INTO THE AREA. THE DISTURBANCE
WILL BRING IN MORE MOISTURE AND INTERACT WITH THE SEA BREEZES
AND OTHER OUTFLOWS TO PRODUCE SCATTERED STORMS MAINLY LATE
THIS AFTERNOON INTO THE EARLY EVENING. BEST COVERAGE OF STORMS
STILL APPEARS TO NEAR AND NORTH OF THE I-10 CORRIDOR INTO SE GA.
THE STRONGER STORMS WILL BE CAPABLE OF FREQUENT CLOUD TO GROUND
LIGHTNING...STRONG AND GUSTY WINDS... AND LOCALLY HEAVY
RAIN.
OVER THE WEEKEND...A BACK DOOR FRONT WILL MOVE INTO THE AREA
BRINGING AN ONSHORE FLOW...SLIGHTLY COOLER TEMPS...AND DECREASED
RAIN CHANCES FOR THE COASTAL AREAS...HOWEVER SCATTERED STORMS ARE
EXPECTED EACH AFTERNOON WITH CONTINUED HOT TEMPS FOR THE INLAND
AREAS. MAX TEMPS WILL REACH THE MID/UPPER 90S WITH HEAT INDICES
100-105 DEGREES ACROSS THE INLAND AREAS. COASTAL AREAS WILL HAVE MAX
TEMPS NEAR 90 BEFORE THE SEA BREEZE MOVES IN WHICH WILL HELP KEEP
HEAT INDICES THERE JUST UNDER THE CENTURY MARK.
MONDAY...A SFC TROUGH IS EXPECTED TO DEEPEN ALONG THE SOUTHEAST
ATLANTIC COAST WHILE THE UPPER RIDGE WEAKENS OVER THE AREA AS A WEAK
MID LEVEL TROUGH TRAVERSES OVER ITS EASTERN PERIPHERY. PWATS ARE
PROGGED TO RISE ABOVE 2 INCHES LOCALLY. WITH CONVECTIVE INGREDIENTS
EXPECTED TO BE BEST ALIGNED OVER OUR AREA ON MONDAY POPS ARE
ADVERTISED NEAR CLIMO VALUES OF 40%.
.LONG TERM...TUE THROUGH FRI...NO CHANGES WERE MADE TO THE EXTENDED.
PREV DISCUSSION...NEAR NORMAL RAIN CHANCES ARE EXPECTED WITH A
DIURNAL PRECIP PATTERN. A SSW STEERING FLOW WILL KEEP TEMPS ABOVE
NORMAL WITH HIGHS IN THE LOWER 90S AND MINS IN THE LOWER 70S.
&&
.AVIATION...HAVE KEPT VCTS WORDING BECAUSE OF 20% POPS AT THE
TERMINALS. WILL MONITOR THE POSSIBILITY OF AFTERNOON T-STORMS AND
UPDATE AS NEEDED. TEMPO MVFR VSBY AT VQQ AND GNV AFTER 08Z.
&&
.MARINE...SEAS WILL BE GENERALLY LESS THAN 4 FT. WINDS WILL REMAIN
LESS THAN 15 KNOTS THROUGH SUNDAY EVENING...AND WILL BEGIN TO SLOWLY
INCREASE BY EARLY NEXT WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 71 96 72 96 / 20 30 10 30
SSI 76 91 76 92 / 20 10 10 20
JAX 71 94 72 96 / 20 20 10 20
SGJ 73 90 74 91 / 20 20 10 20
GNV 69 95 71 96 / 20 30 20 30
OCF 70 96 71 95 / 10 30 20 30
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&
PP/SP/DS/AW
Hazardous weather outlook, Jun 11, 2:57 AM EST, 12 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
357 AM EDT FRI JUN 11 2010
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-120856-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
357 AM EDT FRI JUN 11 2010
THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.
.DAY ONE...TODAY AND TONIGHT...
...HIGH HEAT INDICES...
SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON
ACROSS SOUTHEAST GEORGIA AND EXTREME NORTHEAST FLORIDA...WITH
DECREASING CHANCES FARTHER SOUTH. STORM MOTION WILL BE SLOW AND TO
THE SOUTH. THE MAIN CONVECTIVE CONCERNS WILL BE GUSTY WINDS.
HEAT INDEX VALUES ARE EXPECTED TO RANGE FROM 100 TO 105 DEGREES THIS
AFTERNOON. EXERCISE CAUTION WHEN OUTDOORS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY...
SCATTERED THUNDERSTORMS ARE EXPECTED EACH AFTERNOON AND EVENING.
AFTERNOON HEAT INDICES WILL BE 100 TO 105 THROUGH EARLY NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION ISN NOT REQUESTED AT THIS TIME.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
ENYEDI
In the hours before
Special weather statement, Jun 11, 2:53 PM EST, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
353 PM EDT FRI JUN 11 2010
GAZ153-154-112045-
COASTAL GLYNN-INLAND GLYNN-
353 PM EDT FRI JUN 11 2010
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR GLYNN COUNTY
FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 445
PM EDT...
AT 353 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 4 MILES NORTHEAST OF BOYS ESTATE...OR OVER
DARIEN...MOVING SOUTHWEST AT 5 MPH. THESE STRONG THUNDERSTORMS WILL
ALSO AFFECT AREAS AROUND BOYS ESTATE...ST. SIMONS...GLYNN HAVEN...
DOCK JUNCTION AND COUNTRY CLUB ESTATES THROUGH 445 PM EDT. HAIL UP TO
THREE QUARTER INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING
AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON
ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3114 8139 3124 8169 3144 8160 3139 8154
3138 8154 3133 8144 3132 8143 3132 8141
3130 8140 3133 8137 3131 8133
TIME...MOT...LOC 1953Z 023DEG 5KT 3136 8144
SHULERSpecial weather statement, Jun 11, 3:36 PM EST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
436 PM EDT FRI JUN 11 2010
FLZ024-GAZ165-112115-
INLAND CAMDEN-NASSAU-
436 PM EDT FRI JUN 11 2010
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CENTRAL NASSAU
AND WESTERN CAMDEN COUNTIES FOR STRONG WINDS...SMALL HAIL AND
EXCESSIVE LIGHTNING VALID UNTIL 515 PM EDT...
AT 435 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES EAST OF KINGS FERRY...OR 7 MILES
WEST OF KINGSLAND...MOVING SOUTH AT 5 MPH. THIS STRONG THUNDERSTORM
WILL ALSO AFFECT AREAS AROUND KINGS FERRY...WOODBINE...COLESBURG AND
CALLAHAN THROUGH 515 PM EDT. HAIL UP TO THREE QUARTER INCH IN
DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3060 8157 3057 8172 3055 8173 3049 8190
3079 8186 3082 8190 3103 8190 3105 8192
3108 8192 3109 8192 3110 8184 3116 8177
3112 8168 3111 8160 3074 8169 3073 8164
TIME...MOT...LOC 2035Z 345DEG 5KT 3075 8177
DEESESpecial weather statement, Jun 11, 3:45 PM EST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
445 PM EDT FRI JUN 11 2010
GAZ154-166-112130-
COASTAL CAMDEN-COASTAL GLYNN-
445 PM EDT FRI JUN 11 2010
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR EASTERN CAMDEN
AND SOUTHERN GLYNN COUNTIES FOR STRONG WINDS...SMALL HAIL AND
EXCESSIVE LIGHTNING VALID UNTIL 530 PM EDT...
AT 445 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER DOVER BLUFF...OR 6 MILES SOUTHWEST
OF JEKYLL ISLAND...MOVING SOUTH AT 5 MPH. THIS STRONG THUNDERSTORM
WILL ALSO AFFECT AREAS AROUND JEKYLL ISLAND...DOVER BLUFF...HIGH
POINT...KINGS BAY BASE...AND CUMBERLAND ISLAND THROUGH 530
PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3075 8146 3079 8148 3077 8149 3084 8167
3109 8160 3110 8142 3103 8141 3100 8143
3103 8145 3097 8147 3096 8145 3094 8144
3098 8141 3093 8139
TIME...MOT...LOC 2045Z 355DEG 6KT 3100 8151
SHULERThunderstorm Wind, Nassau
- When
- June 11, 3:50 PM EST
- Where
- Nassau County, 2.16 mi NNE of Lessie
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 30.750, -81.760
Thunderstorm wind blew down 3 to 4 small trees about six inches in diameter on the White Oak Plantation property. Dime size hail was also reported.
Lightning, Duval
- When
- June 11, 5:00 PM EST
- Where
- Duval County, 1.83 mi NE of Pickettville
- Property damage
- $1,000
- Reported by
- Broadcast Media
- Coordinates
- 30.390, -81.730
A home was struck by lightning on Chappie James Court. There was minor structural damage. The cost of damage was estimated.
Lightning, Duval
- When
- June 11, 5:00 PM EST
- Where
- Duval County, 0.91 mi NE of Dinsmore
- Property damage
- $100,000
- Reported by
- Broadcast Media
- Coordinates
- 30.440, -81.760
Lightning stuck three homes in the same neighborhood. The strikes on each home were within minutes of each other. One home on Rolling River Blvd suffered major damage. The other two homes on Crooked River Road and Deep Springs Drive had minor damage. The cost of total damage was estimated.
Thunderstorm Wind, Nassau
- When
- June 11, 5:06 PM EST
- Where
- Nassau County, 0.69 mi S of Fernandina Beach
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Insurance Company
- Coordinates
- 30.660, -81.450
Numerous trees and power lines were blown down across Amelia Island including Amelia City and Fernandina Beach.
Thunderstorm Wind, Clay
- When
- June 11, 7:00 PM EST
- Where
- Clay County, 0.61 mi SSE of Keystone Hgts Airpar
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 29.821, -82.048
A back porch was blown off of a house and landed in the neighbors yard at 7219 Southeast Second Place.
Thunderstorm Wind, Alachua
- When
- June 11, 7:40 PM EST
- Where
- Alachua County, 0.6 mi W of Grove Park
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 29.600, -82.160
Numerous large tree branches were blown down. Dime size hail was also observed.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in Nebraska, June 11 to 30, 20101 death · 1 injured · $11 million · 22 events
- Tornadoes and Flooding in Nebraska, June 11 to 13, 2010$2.5 million · EF0 · 34 events
- Tornadoes and Flash Flooding in Colorado, June 11, 2010$540,000 · EF0 · 48 events
- Tornado and Flash Flooding in Nebraska, June 11 to 12, 2010$1.1 million · EF0 · 19 events
- Tornadoes and Flash Flooding in Kansas, June 11 to 12, 2010$100,000 · EF1 · 12 events
- Flash Flood and Damaging Winds in Iowa, June 11, 2010$77,000 · 65 kt wind · 11 events
- Flash Flood in Indiana, June 11, 2010$100,000 · 1 event
- Flash Flood and Hail in Tennessee, June 11, 2010$47,000 · 1.75 in hail · 10 events
- Flooding in Iowa, June 11 to 30, 2010$65,000 · 3 events
- Damaging Winds and Lightning Strike in Tennessee, June 11, 2010$55,000 · 55 kt wind · 3 events
- Strong Wind in California, June 11 to 12, 2010$60,000 · 1 event
- Hail in Colorado, June 11, 20102.75 in hail · 37 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 227413, 227411, 227412, 227414, 227415, 227416.